Sorry to dig this post up, but the side effects that you're reporting for Levaquin are very serious. I developed very agressive, active crohn's disease after a second exposure and subsequent adverse reaction to a fluoroquinolone antimicrobial. The first time, it was Tequin the second time was Levaquin. Both times, it was for nothing more than a sinus infection.
Don't take my word for it, go to fluoroquinolones.org and check out what happens to thousands every year. If you read it, you'll think it is fantastic, but I assure you it is very real and has happened to me. There is generally a syndrome of predictably-evolving symptoms that occur. Insomnia, brain fog, peripheral neuropathy, shooting pains, elevated anxiety with depersonalization, tendinitis, tinnitus, dryness similar to Sjogren's without the antibodies, and everybody's favorite... drug-induced lupus.
The side effects generally go away, but for some of us they're semi permanent. In this case, "some" means about 5% (at last guess) of those who take the drugs. I suffered with tendinitis and plantar fascitis for three years, long-nerve neuropathies that faded over a period of 24 months, I have tinnitus (ringing of the ears), dryness of the eyes/ears/mouth/sinuses. The drugs are cleared from the body in a few days, but the fallout remains for years.
It took 24 months of complaining to a gastro ent. to get a scope and small bowel series done. It was discovered that I had a 14cm stricture in my terminal ileum, which nearly doubled in size over the following year while taking steroids and a 5-asa. I'm now taking Humira and am (fingers-crossed) fairly side-effect free.
The reaction to the fluoroquinolone destroyed my life to nearly 3 years. It is honestly no laughing matter.
Before the reaction, I was 200lbs, 30 years old, and in excellent health. I was a runner, and loved to be outdoors. The only health issue which plagued me were elevated trigs. and sinus infections (semi-annually); keflex took care of the sinuses very well... until the new wonder-drugs came along. I now weigh 280lbs, am 33, can finally run on the treadmill 3 times a week. I realize, it could have been much worse and am very thankful. It has become my life's mission to inform others about the dangers associated with fluoroquinolones.
The most insulting part of the whole experience is to have a physician disbelieve you when the entire syndrome is detailed in the physician's desk reference trailing all of the way back to the initial drug - naldixic acid. I have a medical background, a former/childhood physician who has reacted, and a brother who is a clinical pharmacist... and still, the GP whom I was seeing was in disbelief.
The reaction has nothing to do with dosage or duration, it's totally spontaneous. The only thing predictable is that re-exposure yields disastrous results.